2

My cat has a lump in between his shoulder blades that I shortly after he was neutered. I took him to the vet and he prescribed Practin (twice daily), Melonex (twice), and Dexona (once) for 5 days.

The first dose of all three made him very weak and dizzy and maybe he had headache because he kept calm when I was patting his head. Now after surfing through Google and checking all the side effects, I have decided to give his Melonex just once and not give Practin to him because Practin is an antihistamine and anti-serotonin, which I don't see any need to give. He also he seems to be effected more by Practin than the other 2 drugs.

Please share any of your experience or thoughts about this. He also seem to have diarrhea now.

5
  • 1
    I don't think I see the question here. If you're looking to us to validate your use of Google versus a Veterinarian's years of education, then I don't think that's a good decision. – John Cavan Dec 5 '15 at 15:53
  • I'm voting to close this question as off-topic because it's not actually asking a question, it's asking an opinion on medical decisions. – John Cavan Dec 5 '15 at 15:54
  • Im not saying that @john cavan Im just trying to be extra precausionary. I dont want it to happen again. I have lost two of my cats, arsalan, and black&white the by blindly listening to these vets. These vets in my area dont seem to care the least of the bit about my cat but only money. Though this vet seems to be a good person and less money minded. I just wanted to be precausionary. – shaistha Dec 5 '15 at 19:01
  • Sorry, but I still don't see the question there. The subject title doesn't seem to be related to the actual content you typed and the content doesn't really ask anything specific. Most medications used on animals are from humans and may have different effects and purposes. For example, Practin is used in veterinary medicine as an appetite stimulant. Long and short of it, you used Google to override the experience of the vet and may have placed your pet in greater danger as a result. – John Cavan Dec 6 '15 at 15:08
  • @shaistha please edit your question to be more specific. If your question is hypothetical, this site is not the proper place to ask it. You should look at vet and animal websites to get your answer. Should you have a specific question you are welcome to come back. – Learned Man Dec 7 '15 at 17:07
12

Never discontinue a course of treatment without talking to a doctor or vet. There may be interactions between the drugs which make the three drug combination safer. In fact it's possible that some of the drugs are specifically to manage side effects of the main drug. You don't know; I don't know either; you pay the vet for their expertise so work with them to address your concerns.

Or pay for a second opinion from another vet.

1
  • 2
    If you're really concerned, a second opinion is the best course of action. I would hope any professional (medical or otherwise) would have the confidence in their diagnosis to run it past another professional. – corsiKa Dec 4 '15 at 20:16

Not the answer you're looking for? Browse other questions tagged or ask your own question.